Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 15, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Sep 15, 2021, 8:45 PM EDT for 4 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2021, 8:45 PM EDT (00:45 UTC)
Expired
Sep 15, 2021, 9:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Dodge County, GA, Telfair County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WWUS82 KFFC 160045
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Wed Sep 15 2021
 
GAZ097-107>111-160115-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-Pulaski GA-
845 PM EDT Wed Sep 15 2021

...Strong thunderstorms will impact portions of southern Laurens,
Dodge, southeastern Pulaski, Telfair, central Wilcox and Wheeler
Counties through 915 PM EDT...

At 845 PM EDT, a line of strong thunderstorms was along a line
extending from near Lumber City to Union, and moving north at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
McRae, Eastman, Abbeville, Alamo, Helena, Chester, Lumber City,
Rochelle, Glenwood, Milan, Cadwell, Rhine, Scotland, Chauncey,
Jacksonville, Union, Towns, Dubois, Horse Creek Wma and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3197 8350 3228 8336 3227 8335 3232 8329
      3234 8330 3241 8322 3224 8264 3216 8261
      3213 8263 3210 8261 3208 8262 3201 8260
      3199 8256 3194 8260 3192 8268 3190 8269
      3186 8276 3186 8278 3184 8279 3178 8288
TIME...MOT...LOC 0045Z 189DEG 15KT 3190 8274 3212 8325 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 15, 7:36 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 15, 7:36 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
736 PM EDT Wed Sep 15 2021

.UPDATE...
Rain continues this evening with little, if any, lightning.
Rainfall rates continue to be manageable with little consequence.
Highest 6 hour rainfall totals are running around 1.5 inches and
generally over middle Georgia. Rain will continue overnight and
through Thursday before diminishing in coverage. Will continue to
monitor and update PoPs as needed over the next few hours.

31

&&

.PREV DISCUSSION... /Issued 343 PM EDT Wed Sep 15 2021/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Thursday Night/...
No significant forecast concerns or impacts expected through the
short term period. Rain already moving in and expected to persist
thru late Thurs evening. SE 1/3rd of CWA also had fairly high MLCAPE
today ~2000 J/kg so convection fired a little earlier and stronger
than expected. Nothing strong or severe. The activity should slowly
weaken as it travels north. Rainfall rates not too high though
have already seen amounts near 1.5 inches. Not enough for any
heavy rain/flooding concerns at this time and as long as bands
progress north without redevelopment further south. WPC QPF
guidance quite high this evening over parts of middle GA with
deterministic 6h amounts near 2". Will continue to monitor.

Rain will persist thru tonight and Thursday before tapering off and
becoming more scattered. Temps quite cool Thursday with max temps in
the mid to upper 70s due to clouds and precip.

SNELSON

LONG TERM /Friday through Wednesday/...
General model consensus continues to keep moist tropical airmass
across the area for majority of fcst period. While the sfc low
associated with the remnants of Nicholas should stay west of the
region and become more diffuse/less organized and the other
tropical wave should stay on a track east of the area, the
moisture advection off the Gulf looks to persist between the two
features. With aided diurnal enhancement in the high PWAT airmass,
we can expect scattered to numerous showers and isolated to
scattered thunderstorms each day. Cannot rule out some stronger
convection at times with precip aided downdraft gusts and locally
heavy rainfall given this environment. The GFS indicates some
potential weak ridging/drying in from the north on Saturday, but
is an outlier to other guidance so will keep some of the higher
pops. Otherwise the GFS/Euro agree on some stronger upper ridging
east of the area for early next week but doesn't look like enough
to kick the edge of the moisture axis far enough westward to
decrease pops so have maintained chance to likely.

Temps look to have some limited diurnal range given the increased
moisture/precip coverage so should be slightly below normal highs
and a bit warmer lows.

Baker/Long

&&

.AVIATION...
00Z Update...
Rain continues at TAF sites this evening, and expect ceilings to
degrade over the next few hours, with little improvement through
Thursday afternoon. Patchy MVFR now will become IFR between
05-08Z, then LIFR by 08-12Z. Winds will be ENE-ESE at 10kt or
less. -RA will prevail, with it tapering off and diminishing in
coverage by Thursday afternoon.

//ATL Confidence...00Z Update...
Low-medium confidence on timing of cigs/vsbys.
High confidence on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  75  67  80 /  70  70  50  50
Atlanta         67  75  68  80 /  70  70  50  60
Blairsville     61  74  62  76 /  50  60  40  60
Cartersville    66  77  67  81 /  60  50  40  60
Columbus        69  78  70  83 /  90  80  60  70
Gainesville     65  73  67  78 /  60  60  50  60
Macon           69  78  69  83 /  80  70  60  60
Rome            68  79  69  83 /  50  50  40  60
Peachtree City  67  76  67  81 /  70  70  50  70
Vidalia         71  80  71  85 /  50  70  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Baker
AVIATION...31
Hazardous weather outlook, Sep 15, 12:31 PM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1231 PM EDT Wed Sep 15 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1231 PM EDT Wed Sep 15 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and isolated thunderstorms will be
possible across north and central Georgia this afternoon and
evening. Some of these storms could produce locally heavy rain,
gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered showers and thunderstorms are forecast
across the area through Tuesday. Some of these storms could
produce locally heavy rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Sep 15, 3:59 PM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
359 PM EDT Wed Sep 15 2021

GAZ074-076-085-152030-
Jefferson GA-Washington GA-Johnson GA-
359 PM EDT Wed Sep 15 2021

...Strong thunderstorms will impact portions of southeastern
Washington, northeastern Johnson and Jefferson Counties through 430
PM EDT...

At 358 PM EDT, a line of strong thunderstorms was along a line
extending from near Vidette to near Bartow, and moving northeast at
35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Louisville, Wrens, Wadley, Davisboro, Bartow, Matthews, Moxley,
Stellaville, New Home and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3311 8228 3305 8229 3293 8227 3284 8231
      3284 8233 3282 8236 3281 8241 3280 8242
      3278 8240 3276 8243 3275 8263 3304 8260
      3328 8229 3327 8226 3323 8223
TIME...MOT...LOC 1958Z 209DEG 31KT 3311 8225 3284 8250

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 15, 4:44 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Wed Sep 15 2021

GAZ074-084-085-097-152115-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
444 PM EDT Wed Sep 15 2021

...Strong thunderstorms will impact portions of northern Laurens,
southeastern Wilkinson, southeastern Washington and northern Johnson
Counties through 515 PM EDT...

At 443 PM EDT, a line of strong thunderstorms was along a line
extending from near Riddleville to near Dudley, and moving west at 20
mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dublin, Sandersville, Wrightsville, East Dublin, Tennille, Dexter,
Dudley, Harrison, Rentz, Montrose, Allentown, Riddleville, Spann,
Donovan, Tuckers Crossroad, Nicklesville, Pringle, Lovett, Harlow and
New Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3235 8302 3247 8317 3261 8324 3296 8280
      3290 8251 3283 8252 3280 8250
TIME...MOT...LOC 2043Z 087DEG 18KT 3288 8259 3249 8308

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 15, 8:06 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT Wed Sep 15 2021

GAZ108>110-160030-
Telfair GA-Wilcox GA-Dodge GA-
806 PM EDT Wed Sep 15 2021

...Strong thunderstorms will impact portions of southwestern Dodge,
Telfair and eastern Wilcox Counties through 830 PM EDT...

At 805 PM EDT, a line of strong thunderstorms was along a line
extending from Snipesville to near China Hill, and moving north at 25
mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
McRae, Abbeville, Lumber City, Milan, Rhine, Scotland, Jacksonville,
Towns, Horse Creek Wma, Temperance, Browning, China Hill and
Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
      3185 8326 3207 8336 3206 8283 3202 8278
      3200 8272 3195 8268 3191 8268 3186 8276
      3185 8279 3184 8278 3182 8284 3178 8286
      3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 0005Z 160DEG 20KT 3178 8277 3179 8313

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 15, 8:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Wed Sep 15 2021

GAZ097-107>111-160115-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-Pulaski GA-
845 PM EDT Wed Sep 15 2021

...Strong thunderstorms will impact portions of southern Laurens,
Dodge, southeastern Pulaski, Telfair, central Wilcox and Wheeler
Counties through 915 PM EDT...

At 845 PM EDT, a line of strong thunderstorms was along a line
extending from near Lumber City to Union, and moving north at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
McRae, Eastman, Abbeville, Alamo, Helena, Chester, Lumber City,
Rochelle, Glenwood, Milan, Cadwell, Rhine, Scotland, Chauncey,
Jacksonville, Union, Towns, Dubois, Horse Creek Wma and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3197 8350 3228 8336 3227 8335 3232 8329
      3234 8330 3241 8322 3224 8264 3216 8261
      3213 8263 3210 8261 3208 8262 3201 8260
      3199 8256 3194 8260 3192 8268 3190 8269
      3186 8276 3186 8278 3184 8279 3178 8288
TIME...MOT...LOC 0045Z 189DEG 15KT 3190 8274 3212 8325

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:06 PM EDTSpecial Weather StatementFFCTelfair24 min
Sep 16, 12:21 PM EDTSpecial Weather StatementFFCTelfair54 min
Sep 16, 1:13 PM EDTSpecial Weather StatementFFCTelfair62 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.